Alert archive / Arkansas / Flash Flood Warnings in 2003

Flash Flood Warning 12, NWS Shreveport, LA

June 12, 2003Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 12, 2003, 4:03 AM CDT for Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 4:03 AM CDT (09:03 UTC)
Expired
Jun 12, 2003, 8:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3228 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3228 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 120914
FFWSHV
ARC099-121300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 800 AM CDT

* AT 403 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED VERY HEAVY RAIN OVER ROSSTON...BLUFF CITY...READER...AND 
PRESCOTT ARKANSAS.  THE SHOWERS AND THUNDERSTORMS PRODUCING THE RAIN
HAVE BEEN MOVING TO THE NORTHEAST AT 30 MPH...AND CONTINUED TO OCCUR 
OVER AN AREA THAT HAS HAD UP TO 3 TO 5 INCHES FROM PREVIOUS 
THUNDERSTORMS. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES WILL CAUSE
FLASH FLOODING AND RISING WATERS OVER MUCH OF THE COUNTY ESPECIALLY 
IN PRESCOTT AND ALONG STATE HIGHWAY 24 EAST OF PRESCOTT AND STATE 
HIGHWAY 53 NORTH OF BLUFF CITY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BODCAW AND WILLISVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 800 AM CDT.

LAT...LON 3363 9345 3348 9346 3348 9314 3377 9314
          3393 9342

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:00 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 11, 11:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT WED JUN 11 2003

HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF SEVERE
THUNDERSTORM WATCH NUMBER 524 WHICH INCLUDED THE 6 COUNTIES OF
MCCURTAIN COUNTY IN SE OK AND LITTLE RIVER...HOWARD...SEVIER...
HEMPSTEAD ...AND NEVADA COUNTIES IN SW AR.

6

.SHV...NONE.
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 16 hours 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121059-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY
NORTH OF I 30.

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER
IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD
WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG
STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING
AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE
AIRMASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

In the hours before

Local storm report, Jun 12, 12:20 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1220 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0828 PM    6 N LEWISVILLE            AR   WIND DAMAGE
06/10/03   LAFAYETTE                      *** 1 INJ ***
                                          TREE DOWN ON CAR. REPORT
                                          FROM LAW ENFORCEMENT

15
Special weather statement, Jun 12, 3:00 AM CDT, 1 hour 3 minutes before
ARZ050-051-059>061-OKZ077-121000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT THU JUN 12 2003

...SEVERE THUNDERSTORM WATCH 524 FOR MCCURTAIN COUNTY OKLAHOMA
EXPIRED AT 3 AM CDT...

...SEVERE THUNDERSTORM WATCH 524 FOR SOUTHWEST ARKANSAS WILL BE
EXTENDED UNTIL 5 AM CDT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS...HAS EXITED MCCURTAIN COUNTY OKLAHOMA.
THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE.

HOWEVER...THIS LINE OF THUNDERSTORMS WILL COLLIDE WITH A STATIONARY
BAND OF THUNDERSTORMS THAT WAS PREVIOUSLY OVER SOUTHERN ARKANSAS.
THE MERGER OF THESE SYSTEMS WILL CONTINUE THE THREAT OF SEVERE
THUNDERSTORMS IN THE WATCH AREA ACROSS SOUTHWEST ARKANSAS. THE
ARKANSAS COUNTIES REMAINING IN THE WATCH...NOW EFFECTIVE UNTIL
5 AM...ARE LITTLE RIVER...HOWARD...SEVIER...HEMPSTEAD...AND NEVADA.

WIND GUSTS TO 60 MPH...AND HAIL THE SIZE OF NICKELS...ARE POSSIBLE
WITH THESE STORMS. ALSO...LOCALLY HEAVY RAIN IN EXCESS OF TWO
INCHES IS POSSIBLE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:08 PM CDTSevere Thunderstorm WarningSHVUnion52 min
Jun 11, 8:02 PM CDTSevere Thunderstorm WarningSHVUnion43 min
Jun 11, 8:49 PM CDTSevere Thunderstorm WarningSHVUnion56 min
Jun 11, 11:56 PM CDTSevere Thunderstorm WarningSHVNevada34 min
Jun 12, 12:18 AM CDTSevere Thunderstorm WarningSHVHempstead57 min

Nearby

Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.